Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 4, 2013, 9:46 PM CST for 11 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 9:46 PM CST (03:46 UTC)
- Expired
- Mar 5, 2013, 2:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 24 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2580 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
522 WWUS74 KAMA 050346 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 946 PM CST MON MAR 4 2013 TXZ016-050800- /O.NEW.KAMA.HW.W.0003.130305T0346Z-130305T0800Z/ DEAF SMITH- INCLUDING THE CITY OF...HEREFORD 946 PM CST MON MAR 4 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM CST TUESDAY. * EVENT...HIGH WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE IN THE SOUTHWESTERN TEXAS PANHANDLE. * TIMING...STRONG WINDS COULD CONTINUE THROUGH 2 AM CST TUESDAY MORNING. * IMPACTS...MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ON INTERSTATE 40 AND OTHER EAST WEST ROADS...SHOULD EXERCISE CAUTION FOR THE STRONG WINDS THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ001-006-011>015-017>020-050800- /O.NEW.KAMA.WI.Y.0003.130305T0346Z-130305T0800Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA... AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... CANYON...CLAUDE...CLARENDON...WELLINGTON 946 PM CST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 2 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST TUESDAY. * EVENT...HIGH WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE IN THE WESTERN AND SOUTHERN TEXAS PANHANDLE. * TIMING...STRONG WINDS COULD CONTINUE THROUGH 2 AM CST TUESDAY MORNING. * IMPACTS...MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ON INTERSTATE 40 AND OTHER EAST WEST ROADS...SHOULD EXERCISE CAUTION FOR THE STRONG WINDS THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
1 follow-up statement
848 WWUS74 KAMA 050812 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 212 AM CST TUE MAR 5 2013 TXZ016-050915- /O.EXP.KAMA.HW.W.0003.000000T0000Z-130305T0800Z/ DEAF SMITH- INCLUDING THE CITY OF...HEREFORD 212 AM CST TUE MAR 5 2013 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE DIMINISHED ACROSS THE SOUTHWEST TEXAS PANHANDLE. $$ TXZ001-006-011>015-017>020-050915- /O.EXP.KAMA.WI.Y.0003.000000T0000Z-130305T0800Z/ DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-RANDALL- ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA... AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... CANYON...CLAUDE...CLARENDON...WELLINGTON 212 AM CST TUE MAR 5 2013 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED ACROSS THE WESTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE. $$ JC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:59 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 4, 5:59 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 559 PM CST MON MAR 4 2013 .AVIATION...DISCUSSION FOR 00Z TAFS A BRIEF BOUT WITH MVFR CIGS AND A BIT OF LIGHT PRECIPITATION TONIGHT WILL BE THE ONLY BLIP IN AN OTHERWISE VFR PERIOD. THE BEST CHANCES FOR LIGHT PRECIP WILL BE AT KDHT AND KGUY BETWEEN ROUGHLY 04-08Z...WITH JUST A VCSH POSSIBLE AS FAR SOUTH AS KAMA. THE SHOWERS COULD BE RAIN AND SNOW AND KEPT WITH PREVIOUS MENTION OF -SHRASN AT THE 2 NORTHERN SITES. THE BEST CHANCE FOR MVFR CIGS WILL BE DURING THIS TIME OF LIGHT PRECIP. WINDS WILL BE GUSTY INITIALLY...DYING OFF AFTER 08Z. THERE COULD BE A ROGUE GUST OR 2 MID MORNING TUE...BUT ONLY TO 18-20KTS SO DID NOT INCLUDE IN TAFS ATTM. WINDS SHOULD REALLY LIGHTEN UP TOWARD THE END OF THE PERIOD. SIMPSON && .PREV DISCUSSION... /ISSUED 300 PM CST MON MAR 4 2013/ DISCUSSION... BACKDOOR COLD FRONT FINALLY PUSHING THROUGH THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE THIS AFTERNOON AND SHOULD MOVE COMPLETELY OUT OF THE FORECAST AREA BY 00Z TUESDAY. A REINFORCING SURGE OF COOLER OR COLDER AIR ARRIVES THIS EVENING AS SURFACE HIGH PRESSURE BUILDS SOUTH AND EAST INTO THE PANHANDLES TONIGHT. NORTHERLY WINDS ARE EXPECTED TO BECOME BREEZY TO WINDY EARLY TONIGHT...BUT SHOULD BEGIN TO DIMINISH LATER TONIGHT AS THE SURFACE HIGH SETTLES DOWN INTO THE AREA. THE SURFACE RIDGE WILL MOVE EAST OUT OF THE PANHANDLES BY TUESDAY EVENING AND TUESDAY NIGHT IN RESPONSE TO DEVELOPING SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES. WINDS WILL BECOME SOUTHERLY TO SOUTHWESTERLY BY WEDNESDAY AND THURSDAY AND WILL INCREASE INTO THE BREEZY TO WINDY CRITERIA AS THE SURFACE TROUGH DEEPENS. AN UPPER RIDGE ALSO BUILDS IN OVER THE PANHANDLES BY THE MIDDLE OF THE WEEK AND THEN SHIFTS EASTWARD BY FRIDAY AS A CLOSED UPPER LOW DIGS JUST OFF THE COAST OF SOUTHERN CALIFORNIA AND THEN TRACKS EASTWARD INTO THE SOUTHWESTERN STATES BY SATURDAY. A SURFACE LOW OVER SOUTHEASTERN COLORADO AND POSSIBLE PSUEDO-DRYLINE INTO THE EASTERN PLAINS OF NEW MEXICO SATURDAY COULD SET THE STAGE FOR CONVECTIVE DEVELOPMENT BEGINNING AS EARLY AS FRIDAY NIGHT...BUT BETTER CHANCES BY SATURDAY AFTERNOON AS THE MAIN SHORTWAVE APPROACHES FROM THE WEST AND INSTABILITY INCREASES. SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS LIKELY SATURDAY AFTERNOON AND EVENING ACROSS MOST OF THE PANHANDLES. COLD FRONT TO PUSH INTO THE FORECAST AREA SUNDAY WITH MOST OF THE SOUTHERN PANHANDLES REMAINING IN THE WARM SECTOR AND THE NORTHERN PANHANDLES IN THE COLD SECTOR LATE IN THE WEEKEND. SOME WINTRY PRECIPITATION POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY NIGHT...HOWEVER CONFIDENCE LOW AT THIS TIME. THE PRECIPITATION ACROSS MOST OF THE FORECAST AREA EXPECTED TO REMAIN LIQUID. KEPT CONSISTENCY OF PREVIOUS FORECAST AND GRIDS DURING THE DAYS 4 TO 7 PERIODS AND MADE LITTLE...IF ANY...CHANGES. SCHNEIDER FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH TUESDAY IN THE WAKE OF A COLD FRONT WITH COOLER CONDITIONS AND HIGHER RELATIVE HUMIDITIES EXPECTED. WINDS WILL BECOME SOUTHERLY TO SOUTHWESTERLY WEDNESDAY AND THURSDAY IN RESPONSE TO DEVELOPING SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS THE SURFACE TROUGH DEEPENS ALLOWING FOR THE WINDS TO INCREASE TO AROUND 15 TO 25 MPH WITH HIGHER GUSTS AND MINIMUM AFTERNOON RELATIVE HUMIDITIES FALL TO AROUND 15 TO 20 PERCENT BOTH DAYS. POSSIBLE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP BOTH WEDNESDAY AND AGAIN THURSDAY. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY THROUGH THE UPCOMING WEEKEND. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/16
Hazardous weather outlook, Mar 4, 2:38 PM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 238 PM CST MON MAR 4 2013 OKZ001>003-TXZ001>020-051200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 238 PM CST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT AS BREEZY TO WINDY NORTHERLY WINDS BEHIND A COLD FRONT AT SPEEDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. A QUICK SHOT OF LIGHT SNOW WILL BE POSSIBLE OVER MUCH OF THE PANHANDLES THIS EVENING...BEFORE TAPERING OFF AFTER MIDNIGHT. THE OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE WILL SEE THE BETTER SNOW CHANCES. ACCUMULATIONS ARE EXPECTED TO REMAIN NEAR OR BELOW ONE INCH...BUT GUSTY WINDS THIS EVENING MAY LEAD TO REDUCED VISIBILITIES IN THE FALLING SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTHERLY TO SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ALONG WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WEDNESDAY AND THURSDAY MAY LEAD TO POSSIBLE ELEVATED OR NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES FRIDAY NIGHT THROUGH SATURDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT A FEW STRONG TO POSSIBLY SEVERE STORMS COULD DEVELOP PARTICULARLY SATURDAY AFTERNOON AND EVENING. THE RAIN COULD TRANSITION TO SNOW SATURDAY NIGHT AND SUNDAY ESPECIALLY ACROSS THE NORTHWEST PANHANDLES. ANY SNOWFALL APPEARS TO BE LIGHT AT THIS TIME...WITH CURRENT INDICATIONS SUGGESTING RAIN WILL BE THE PREDOMINANT PRECIPITATION TYPE WITH THIS STORM SYSTEM. HOWEVER...CONSIDERABLE UNCERTAINTY STILL EXISTS WITH THE EVENTUAL STORM TRACK AND RESULTANT PRECIPITATION TYPES AND AMOUNTS...SO CONTINUE TO MONITOR THE FORECAST OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY. SCHNEIDER
In the hours before
Special weather statement, Mar 4, 8:14 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 814 PM CST MON MAR 4 2013 OKZ001>003-TXZ001>020-050400- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 814 PM CST MON MAR 4 2013 ...STRONG WINDS IMPACTING THE PANHANDLES THIS EVENING... A BRIEF PERIOD OF VERY WINDY CONDITIONS WILL BE POSSIBLE THROUGH 10 PM IN THE PANHANDLES. LOCATIONS IN THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE HAVE ALREADY SEEN NORTHEAST WINDS GUSTING TO ALMOST 50 MPH. GUSTS TO 50 MPH WILL CONTINUE TO BE POSSIBLE AS THIS POCKET OF STRONG WINDS MOVES SOUTH THROUGH THE SOUTHERN TEXAS PANHANDLE... INCLUDING AMARILLO...OVER THE NEXT FEW HOURS. HIGH PROFILE VEHICLES SUCH AS EIGHTEEN WHEEL TRUCKS WILL BE MOST SUSCEPTIBLE TO THESE STRONG WINDS. SIMPSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:46 PM CST | High Wind Warning | AMA | Deaf Smith | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.